MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE VALSALVA

VASCUTEK LTD GELWEAVE VALSALVA
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Angina (1710); Stroke/CVA (1770); Myocardial Infarction (1969); Ischemic Heart Disease (2493); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code (e) 2493: ischemic heart disease or coronary artery disease 1710: angina 1969: myocardial infarction (2021) 1770: stroke/cva (2021) 4450: aortic valve insufficiency 1690: abscess: considered as serious and possibly related to the device.Impact code (f) 4625 - additional surgery: a re-do aortic root replacement/bentall procedure on (b)(6) 2024.4614: serious injury/ illness/ impairment: the event of abscess as serious medical device problem code (a) 3190: insufficient information: additional information was requested to the site on 29 aug 24 about the procedure extension, if any pre/post op scans available for review, if there was a throbbing, stabbing etc pain near the abscess, if the abscess linked to the procedure/surgical site or another condition, how long the patient had abscess, has pain relief been given, if the abscess get infected, if there was any exudate? if so, has it been tested, re-intervention surgery, valsalva graft soaked in rifampicin prior to implant, the patient receive any prophylactic antibiotics in the days or weeks after implant, any evidence of infection immediately after implant component code (g) 4755 - part/component/sub-assembly term not applicable: device has no distinct components type of investigation (b) 4110 - trend analysis: a 5 year review of similar complaints (abscess) gave an occurrence rate of less than (b)(4) (complaints vs sales).No trend requiring action was identified in this similar event review.4111 - communication/interviews: additional information was requested on 29 aug 24 3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4115: device discarded: the valsalva graft was explanted.Investigation findings (c) 3233 - results pending completion of investigation conclusions (d) 11 - conclusion not yet available.
 
Event or Problem Description
Clinical study panther (b)(6), site no.21, patient no.012, event of "abscess" has been reported by the site as possibly related to the device and related to the procedure.Patient with an ascending aortic aneurysm, experienced a serious adverse event of aortic root abscess (possible endocarditis).The subject underwent an open surgical repair of the ascending aorta with a gelweave valsalva device on (b)(6) 2022.Following the procedure the site reported an excellent device assessment, with no suture hole bleeding and no graft leakage, with no complications during the procedure.On post operative day 958 (b)(6) 2024), the subject experienced the serious adverse event of aortic root abscess (possible endocarditis).Site provided the following description of the event: aortic root abscess, endocarditis: following ct scan on the (b)(6) 2024, the radiologist noted concerns of endocarditis and regarding the aortic root.After speaking with the doctor, the patient was directly admitted for reintervention.Surgical re-intervention was required: a re-do aortic root replacement/bentall procedure on (b)(6) 2024.The valsalva graft was explanted.The event is considered ongoing at this time.The patient has exited the study due to device explant.The investigator considered the event of abscess as serious and possibly related to the device.
 
Event or Problem Description
Clinical study panther ((b)(6) ), site no.21, patient no.012, event of "abscess" has been reported by the site as possibly related to the device and related to the procedure.Patient with an ascending aortic aneurysm, experienced a serious adverse event of aortic root abscess (possible endocarditis).The subject underwent an open surgical repair of the ascending aorta with a gelweave valsalva device on (b)(6) 2022.Following the procedure the site reported an excellent device assessment, with no suture hole bleeding and no graft leakage, with no complications during the procedure.On post operative day 958 ((b)(6) 2024), the subject experienced the serious adverse event of aortic root abscess (possible endocarditis).Site provided the following description of the event: aortic root abscess, endocarditis: following ct scan on the (b)(6) 2024, the radiologist noted concerns of endocarditis and regarding the aortic root.After speaking with the doctor, the patient was directly admitted for reintervention.Surgical re-intervention was required: a re-do aortic root replacement/bentall procedure on (b)(6) 2024.The valsalva graft was explanted.The event is considered ongoing at this time.The patient has exited the study due to device explant.The investigator considered the event of abscess as serious and possibly related to the device.This report is being submitted as a final for mfg report number 9612515-2024-00059 to provide event closure information for (b)(6).
 
Additional Manufacturer Narrative
Clinical code (e) 2493: ischemic heart disease or coronary artery disease.1710: angina.1969: myocardial infarction (2021).1770: stroke/cva (2021).4450: aortic valve insufficiency.1690: abscess: considered as serious and possibly related to the device.Impact code (f) 4625 - additional surgery: a re-do aortic root replacement/bentall procedure on (b)(6) 2024.4614: serious injury/ illness/ impairment: the event of abscess as serious.Medical device problem code (a) 3190: insufficient information: additional information was requested to the site on (b)(6) 2024 about the procedure extension, if any pre/post op scans available for review, if there was a throbbing, stabbing etc pain near the abscess, if the abscess linked to the procedure/surgical site or another condition, how long the patient had abscess, has pain relief been given, if the abscess get infected, if there was any exudate, if so, has it been tested, re-intervention surgery, valsalva graft soaked in rifampicin prior to implant, the patient receive any prophylactic antibiotics in the days or weeks after implant, any evidence of infection immediately after implant component code (g) 4755 - part/component/sub-assembly term not applicable: device has no distinct components.Type of investigation (b) 4110 - trend analysis: a 5 year review of similar complaints (abscess) gave an occurrence rate of less than (b)(4) (complaints vs sales).No trend requiring action was identified in this similar event review.4111 - communication/interviews: additional information was requested on 27 aug 24.On 28 aug 24 it was confirmed the assessment of possibly device related: the patient had prosthetic valve and aortic root graft endocarditis.He would not have this endocarditis without the prosthetic material in place, either valve or aortic graft.It was difficult to confirm what caused the event, therefore the site confirmed it as possibly device (graft) related.No suspected device defect or deficiency was observed.Endocarditis was confirmed.Patient is currently being followed by infectious disease and will be on 6 weeks antibiotics treatment through a peripherally inserted central catheter (picc) line and oral antibiotics and planned dilation and curettage (d&c) to home likely on (b)(6) 2024.On 10 oct 24 it was confirmed the device was soaked in saline solution, and the device was not dried off nor there was any gel hydrolysis or leakage observed.3331 - analysis of production records: a comprehensive batch review was performed to review the manufacturing process from raw materials to finished product.No issues were identified.No causal link was identified between the device and the event.4115: device discarded: the valsalva graft was explanted/ disposed off.Investigation findings (c) 3221- no findings available: from the investigation performed and with all findings it was not possible to determine if the event is related to the device.Investigation conclusions (d) 4315- the site had no scans/images or further information regarding the saline soaking time.It was not possible to determine if the event is related to the device.Therefore, we could not determine a root cause for this event.

Brand Name
GELWEAVE VALSALVA
Common Device Name
GELWEAVE VALSALVA
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key20300740
Report Number9612515-2024-00059
Device Sequence Number20764809
Product Code DSY
UDI-Device Identifier05037881120133
UDI-Public05037881120133
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K013022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Replace,Repair
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number730030ADP-G
Device Lot Number21595163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale